Alert archive / Arizona / Flash Flood Warnings in 2017
Flash Flood Warning 91, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Sep 14, 2017, 6:38 PM MST for Coconino County, Arizona. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2017, 6:38 PM MST (01:38 UTC)
- Expired
- Sep 15, 2017, 2:30 AM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Coconino County, AZ
The radar
The Cedar City radar (KICX), 122 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 442 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 1.6 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2136 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
973
WGUS55 KFGZ 150138
FFWFGZ
AZC005-150930-
/O.NEW.KFGZ.FF.W.0091.170915T0138Z-170915T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Flagstaff AZ
638 PM MST THU SEP 14 2017
The National Weather Service in Flagstaff has issued a
* Flash Flood Warning for...
Coconino County in north central Arizona...
* Until 230 AM MST Friday
* At 630 PM MST, spotters reported flash flooding from earlier
rainfall in Buckskin Wash and the Paria River in southern Utah.
These flood waters will reach Paria Canyon in Arizona by 8PM MST
and will move downstream toward Lees Ferry overnight. Expect to
see 1 to 3 feet of flood waters in Paria Canyon this evening and
overnight.
* Some locations that will experience flooding include...
Paria Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 3695 11167 3686 11158 3686 11159 3692 11167
3694 11172 3695 11176 3698 11180 3697 11186
3698 11187 3700 11186 3699 11185 3699 11177
3697 11176 3695 11171
$$1 follow-up statement
974
WGUS75 KFGZ 150929
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
229 AM MST FRI SEP 15 2017
AZC005-150933-
/O.EXP.KFGZ.FF.W.0091.000000T0000Z-170915T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coconino-
229 AM MST FRI SEP 15 2017
...THE FLASH FLOOD WARNING FOR COCONINO COUNTY WILL EXPIRE AT 230 AM
MST...
As of 2 am MST Friday morning, flood waters reached the Colorado
River at Lees Ferry. A stream gauge reported just over a 3 foot rise
in water at Lees Ferry. Expect the Paria River to continue flowing
through the early morning hours before receding later Friday.
Please continue to heed any remaining road closures.
LAT...LON 3695 11167 3686 11158 3686 11159 3692 11167
3694 11172 3695 11176 3698 11180 3697 11186
3698 11187 3700 11186 3699 11185 3699 11177
3697 11176 3695 11171
$$
MCTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 6:35 PM MST, 3 minutes earlier.
Area forecast discussion, Sep 14, 6:35 PM MST, 3 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 635 PM MST Thu Sep 14 2017 .SYNOPSIS...Dry and cool weather will develop overnight, and continue through the coming weekend. && .UPDATE...Updated the forecast to cancel the flash flood watch. Otherwise, clearing conditions are expected overnight. Winds should begin to diminish after sunset, especially after midnight. && .PREV DISCUSSION /423 PM MST/... Windy conditions with widespread thunderstorms will continue to move across the area today as the low pressure system tracks across Southern Utah. Strong gusty winds have been seen across the area both associated with the storms and due to the approaching low pressure system. The stronger storms are currently working their way across the northern parts of Coconino, Navajo and, Apache Counties with more scattered showers and thunderstorms across the Mogollon Rim. Winds should drop off dramatically this evening as convective mixing decreases near sunset and the low pressure system moves east. The flash flood watch continues until 7 pm tonight as storms will continue to move over the area and the flash flood threat continues through this evening due to the potential for storms to train over areas already impacted by the first round of activity earlier today. Quiet but cooler weather looks to develop Friday and beyond as a large scale trough looks to settle into the area. Multiple shortwave troughs will move across southern Utah and northern Arizona through this time frame reinforcing the cooler air mass. && .AVIATION...For the 00z package...Shower and thunderstorm activity will continue to decrease through 03Z. After 03Z, expect dry weather and VFR conditions across all of northern Arizona. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Shower and thunderstorm activity will continue to decrease from west to east through midnight. Dry weather returns to the district on Friday, along with breezy southwest winds. Lighter winds and near normal temperatures are forecast for the weekend. A return of moisture is forecast in the White Mountains region Sunday and Monday. Stronger winds and increasing chances for storms are possible on Tuesday. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...TM/Suk AVIATION...TM FIRE WEATHER...TM For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, Sep 14, 6:01 PM MST, 37 minutes before
Hazardous Weather Outlook National Weather Service Flagstaff AZ 601 PM MST Thu Sep 14 2017 AZZ004>018-037>040-150215- Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Northern Gila County-Yavapai County Valleys and Basins- Oak Creek and Sycamore Canyons-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- 601 PM MST Thu Sep 14 2017 This hazardous weather outlook is for Apache...Coconino... Northern Gila...Navajo...and Yavapai Counties in Northern Arizona. .DAY ONE...Tonight Isolated thunderstorms over Navajo and Apache counties will diminish this evening. The main hazards will be lightning. No hazardous weather is expected over northern Arizona after midnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Dry and cooler weather is in store Friday through the weekend. A colder system may affect the area by the middle of next week. Stay tuned. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. TM
In the hours before
Local storm report, Sep 14, 6:13 PM MST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
613 PM MST THU SEP 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 PM TSTM WND DMG 2 N PAGE 36.93N 111.45W
09/14/2017 COCONINO AZ LAW ENFORCEMENT
PAGE AIRPORT HANGAR DAMAGED. JET CENTER
WINDOWS WERE BLOWN OUT. A FEW TREES WERE
UPROOTED IN PAGE. PAGE ASOS RECORDED A PEAK
WIND GUST OF 56 MPH AT 12:38 PM MST.
&&
TMNearby
Flash Flood Warnings in Arizona, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.